MDJunction - People Helping People
 
Ask a Question
05/06/2012 03:28 AM

Starting MTX Question(page 2)

Herblady
Herblady  
Posts: 939
Member

Mmmm? Something you ate at the party?
Reply

05/06/2012 06:16 AM
Alycam
AlycamPosts: 107
Member

Did you take it with food? I always have to. Also, I did get an upset stomach with it, but I was taking 10 pills. My doctor gave me phenegran and that solved the problem. Hope you feel better soon!!!

05/06/2012 07:13 AM
movn
Posts: 370
Member

Are you feeling better today?

I took my first dose of mtx Friday night also, around 11pm, I woke up around 5am with nausea, that lasted about 2 hours and then I was fine the rest of the day. I did take a nice nap though midday.

Somewhere, here I read that you shouldn't take the folic acid day of taking the mtx. Did I read that right? Don't remember doc saying that and I did take it.

Cindy


05/06/2012 08:59 AM
Alycam
AlycamPosts: 107
Member

I have read that here too, Cindy, but my doc has me take folic acid on mtx days.

05/06/2012 09:57 AM
tmrobinson
tmrobinson  
Posts: 25
Member

I'm feeling alot better today, no sick feelings at all. I'm still having alot of problems when I wake up having swelling and stiffness. I'm hoping as the weeks go by and I up the pills that I dont start having alot of sick feelings. I also look so forward to see if the MTX and predisone will work for me.. I want to thank all of you for being here for support and answering my questions...

05/06/2012 10:49 AM
movn
Posts: 370
Member

tmr.... you might in the next few days be getting better with the swelling, the prednisone will work on that. My feet are the worse and were so swollen that I could barely wear shoes, they still hurt, but the swelling isn't there like it was so it did take a lot of pressure off.

My doc said that the mtx might take a good 8 weeks or so to really start working, that is why we are taking the prednisone in the mean time. Keep in touch since we both are on the same thing and doing this in the same time frame, would be interesting if it is working, problems, etc...

Cindy


05/06/2012 10:57 AM
bits
bits  
Posts: 10865
VIP Member

I, too, had phenergen on hand of the nausea oral MTX caused me. I was very grateful.

The injections were totally different. No nausea and no fatigue after the first one.

Wishing the best for all.

Hugs


05/06/2012 11:04 AM
PauleR
PauleR  
Posts: 1816
Group Leader

My doctor, then my pharmacist, said to not take it on MTX day, others here have been told to take it. Check with your rheumy, or if you trust your pharmacist ask them.

05/06/2012 11:11 AM
movn
Posts: 370
Member

Hmmm I wonder why? I will check before next week and see what they say!

Bits... I had thought of asking the doc about the injections, but I am really a chicken about giving myself a shot, so thought I would try the pills to see how it goes. I am so hoping the mtx works, because he already has told me the next steps if this doesn't work and it will be no choice but injections.


05/06/2012 11:27 AM
tmrobinson
tmrobinson  
Posts: 25
Member

Cindy, I will definitly keep in touch with you.. What mgs. are your pills? I asked my Dr. about the injections and he told me that we would try the pills first and see if they helped. But if I had alot of problems with them we would go to injections. Cindy, does your Dr. have you taking 3 the first week and then uping it 1 pill each week until you reach 6 pills?

Tonya

Reply

Share this discussion with your friends:
<< Start < Prev 2 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved